Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 201, NWS Pueblo, CO

September 15, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 15, 2009, 4:09 PM MDT for El Paso County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2009, 4:09 PM MDT (22:09 UTC)
Expired
Sep 15, 2009, 5:15 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 4:09 PM MDTHAIL 1.52 S Air Force Academy, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2065 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 152209
SVRPUB
COC041-152315-
/O.NEW.KPUB.SV.W.0201.090915T2209Z-090915T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT TUE SEP 15 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES NORTHWESTERN COLORADO SPRINGS...

* UNTIL 515 PM MDT...

* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP
  TO PING PONG BALL SIZE.  THIS STORM WAS LOCATED NEAR NORTHWESTERN
  COLORADO SPRINGS...AND WAS MOVING TOWARD THE WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  EXTREME NORTHWESTERN COLORADO SPRINGS.
  CRYSTOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502
TIME...MOT...LOC 2209Z 105DEG 9KT 3896 10487

$$
3 follow-up statements
000 
WWUS55 KPUB 152229
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT TUE SEP 15 2009

COC041-152315-
/O.CON.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/
EL PASO CO-
429 PM MDT TUE SEP 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 425 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.  THIS
STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 10 MILES NORTHWEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE WEST AT 10 MPH.

LOCATIONS IMPACTED WILL BE AREAS OF NORTHWESTERN EL PASO COUNTY.

AT 407 PM  A NATIONAL WEATHER SERVICE SPOTTER SAW PING BALL SIZED 
HAIL 2 MILES SOUTH OF THE AIR FORCE ACADEMY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502
TIME...MOT...LOC 2224Z 105DEG 9KT 3897 10492

$$
000 
WWUS55 KPUB 152249
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT TUE SEP 15 2009

COC041-152315-
/O.CON.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/
EL PASO CO-
449 PM MDT TUE SEP 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 447 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL.  THIS STORM WAS CENTERED NEAR AIR
FORCE ACADEMY...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS 
MOVING SLOWLY TOWARD THE NORTH AND EAST.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHWESTERN EL PASO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502
TIME...MOT...LOC 2248Z 113DEG 8KT 3899 10489

$$
000 
WWUS55 KPUB 152309
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT TUE SEP 15 2009

COC041-152317-
/O.EXP.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/
EL PASO CO-
509 PM MDT TUE SEP 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
EXPIRES AT 515 PM MDT...

LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL 
CONTINUE TO BE POSSIBLE WITH THIS STORM AS IT CONTINUES TO WEAKEN 
AND MOVE SLOWLY TO THE NORTH ACROSS NORTHWESTERN EL PASO COUNTY. 

LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502
TIME...MOT...LOC 2307Z 113DEG 8KT 3900 10486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:25 PM MDT, 44 minutes earlier.

Area forecast discussion, Sep 15, 3:25 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE SEP 15 2009

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...AFTERNOON AND EVENING THUNDERSTORMS EXTENDING FARTHER EAST ONTO
THE PLAINS TODAY...

LOOK FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. THESE
STORMS LOOK TO SPREAD FURTHER EAST ACROSS THE PLAINS AND WILL
INCLUDE THE I-25 CORRIDOR.  AN UPPER LOW PRESSURE AREA VISIBLE IN
IR SATELLITE CONTINUES TO SPIN INTO THE FOUR CORNERS REGION.  THIS
SYSTEM WILL CONTINUE THE THUNDERSTORM CHANCES THIS EVENING FOR THE
MOUNTAINS...HIGH VALLEYS...AND ADJACENT HIGH PLAINS. BASED ON THE
POSITION OF THE 700MB THETA-E AXIS THIS AFTERNOON...IT LOOKS LIKE
CONVECTION TODAY WILL EXTEND A LITTLE FURTHER ONTO THE PLAINS THAN
PREVIOUS DAYS.  THE AXIS IS FORECAST TO RUN ALONG A NORTH-SOUTH LINE
POSITIONED A LITTLE EAST OF THE I-25 CORRIDOR.  PRIMARY STORM
THREATS THIS AFTERNOON AND EVENING SHOULD INCLUDE LIGHTNING...WIND
GUSTS UP TO 50 MPH...AND HEAVY RAINFALL. WITH  QUASI STATIONARY
UPPER LEVEL WINDS THAT MAY LEAD TO SLOW THUNDERSTORM
MOVEMENT...THERE MAY BE A THREAT FOR SMALL STREAM
FLOODING...ESPECIALLY IN BURN SCAR AREAS...ALONG THE EASTERN
MOUNTAINS. THE THUNDERSTORMS WILL SLOWLY DISSIPATE AFTER SUNSET.
THIS WILL NOT MEAN THE END FOR PRECIPITATION ALONG THE MOUNTAINS AND
HIGH VALLEYS. THE 700 MB WINDS WILL BECOME EASTERLY AS THE UPPER
LEVEL LOW MOVES SOUTH...WITH UPSLOPE FLOW THROUGH THE EVENING AND
INTO TOMORROW MORNING. THERE WILL BE A GOOD POSSIBILITY OF A STRATUS
DECK SETTING UP OVER THE AREAS ALONG AND WEST OF THE I 25 CORRIDOR.
IF THERE IS ANY PRECIPITATION ALONG THESE AREAS...EXPECT A LIGHT
PATCHY FOG TO DEVELOP EARLY TOMORROW MORNING...ESPECIALLY OVER LOW
LYING AREAS AND AREAS NEAR WATER. THIS PATCHY FOG WILL DISSIPATE BY
LATE MORNING.

WITH THE INSTABILITY FROM THIS UPPER LEVEL LOW...AND THE UPSLOPE
FLOW ALONG ITS EASTERN BOUNDARY...THERE WILL BE A GOOD CHANCE FOR
SCATTERED SHOWERS AND NUMEROUS THUNDERSTORMS TOMORROW AFTERNOON.
THESE SHOWERS AND THUNDERSTORMS WILL BE IN AREAS WEST OF THE I 25
CORRIDOR...WITH A BETTER POSSIBILITY FOR THUNDERSTORMS ALONG THE
HIGH TERRAIN.

TEMPERATURES SHOULD BE COOL THIS EVENING...ESPECIALLY IN THE ABOVE
STATED AREAS DUE TO PRECIPITATION. HOWEVER ALL AREAS SHOULD BE
ABOVE FREEZING DUE TO THE STRATUS LAYER.  THE STRATUS AND TOMORROWS
PRECIPITATION WILL KEEP TOMORROWS DAYTIME HIGHS COOLER THAN NORMAL. JMC

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

MAIN MESSAGE FOR THE LONGER TERM WILL BE DRYING AND WARMING
TREND...ESPECIALLY BY THIS WEEKEND...WITH SURGE LATE IN THE
WEEKEND/EARLY NEXT WEEK COOLING TEMPERATURES CLOSER TO MID
TO LATE SEPTEMBER CLIMATOLOGICAL AVERAGES.

CLOSED UPPER LOW LOCATED OVER CENTRAL ARIZONA AT 00Z THURSDAY IS
PROJECTED TO PUSH INTO SOUTHWESTERN NEW MEXICO BY 00Z FRIDAY AND
THEN CONTINUE TO WEAKEN WHILE MOVING ACROSS NEW MEXICO ON
SATURDAY. NORTHWEST UPPER FLOW SHOULD THEN BE NOTED OVER THE CWFA
FROM LATE IN THE WEEKEND INTO NEXT TUESDAY WITH A SURGE MOVING
ACROSS THE REGION BY SUNDAY NIGHT.

WILL DEPICT HIGHEST POPS...ESPECIALLY OVER WESTERN PORTIONS OF THE
CWFA FROM WEDNESDAY NIGHT INTO THURSDAY THANKS TO UPPER LOW TRACK
AND THEN ANTICIPATE THAT LOW GRADE TO NIL POPS SHOULD BE NOTED
CWFA-WIDE FROM FRIDAY INTO NEXT TUESDAY.

WARMEST TEMPERATURES OF THE LONG TERM SHOULD BE NOTED DURING THE
WEEKEND...WHILE MAXIMUM AND MINIMUM TEMPERATURES OUTSIDE OF THIS
WEEKEND SHOULD RUN CLOSE TO CLIMATOLOGICAL AVERAGES. FINALLY...
INCREASING GRADIENT WINDS EXPECTED TO DEVELOP BY EARLY NEXT WEEK.

&&

.AVIATION...

KEPT VFR CONDITIONS FOR ALL TAF SITES...THOUGH THERE WILL BE
VICINITY THUNDERSTORMS ALONG ALL MOUNTAIN RANGES. THESE SCATTERED
THUNDERSTORMS WILL STOP SHORTLY AFTER SUNSET. HEAVY RAINFALL AND
LIGHTNING ARE THE BIGGEST THREATS WITH THESE STORMS. A STRATUS DECK
WILL BE SETTING UP TOMORROW MORNING. THIS STRATUS DECK SHOULD BE
ABOVE MVFR AND IFR CONDITIONS.
THERE IS ALSO THE POSSIBILITY FOR PATCHY FOG ACROSS THE SAN LUIS
VALLEY TOMORROW MORNING...WITH THIS FOG DISSIPATING BY LATE MORNING.
LOCAL MVFR/IFR CONDITIONS POSSIBLE WITH STORMS. JMC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 15, 11:45 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1145 AM MDT TUE SEP 15 2009

COZ058>089-093>099-161745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1145 AM MDT TUE SEP 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST ACROSS UTAH WILL
RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE MOUNTAINS...HIGH VALLEYS AND ADJACENT PLAINS...INCLUDING
THE I-25 CORRIDOR.  PRIMARY STORM THREATS TODAY WILL BE LIGHTNING...
WIND GUSTS TO 50 MPH...HAIL TO 3/4 INCH IN DIAMETER AND HEAVY
RAINFALL. DUE TO THE DIRECTION AND SPEED OF THE UPPER LEVEL WINDS
THERE COULD BE SMALL STREAM FLOODING AND PONDING OVER ROADWAYS
OVER THE EASTERN MOUNTAINS AND THE CONTINENTAL DIVIDE DUE TO HEAVY
RAINFALL...THIS EVENING THROUGH TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA
WEDNESDAY...WITH THUNDERSTORMS LIKELY ALONG THE CONTINENTAL
DIVIDE...AND CONVECTION MORE ISOLATED IN NATURE ACROSS THE FAR
EASTERN PLAINS NEAR THE KANSAS COLORADO BORDER. ISOLATED...MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST BEGINNING
THURSDAY...AND LASTING THROUGH MONDAY...FOR MAINLY IN AND NEAR THE
MOUNTAINS OF CENTRAL AND SOUTH CENTRAL COLORADO. LOCALLY HEAVY
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY OVER THE MOUNTAINS...HIGH VALLEYS AND
ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR.

14/77

In the hours before

Special weather statement, Sep 15, 1:19 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
119 PM MDT TUE SEP 15 2009

COZ081-082-151945-
PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500
FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
119 PM MDT TUE SEP 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF CRIPPLE CREEK...OR 19 MILES
WEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL TELLER
COUNTY.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 15, 3:33 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT TUE SEP 15 2009

COZ081-084-152200-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
333 PM MDT TUE SEP 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO.

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF MONUMENT...OR 14
MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE
WEST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN EL PASO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 15, 4:01 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT TUE SEP 15 2009

COZ081-084-085-152230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
401 PM MDT TUE SEP 15 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO.
  THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE SOUTH END OF THE AIR FORCE ACADEMY...OR
6 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHWEST
AROUND 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS.
  AIR FORCE ACADEMY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:06 PM MDTSevere Thunderstorm WarningPUBTeller24 min
Sep 14, 6:40 PM MDTAreal Flood AdvisoryPUBTeller3 hr
Sep 15, 4:40 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.